MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.44P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during vitrectomy surgery ophthalmic forceps head cannot be closed and was unable to grab the macular membrane.The surgery was completed on the same day with alternative forceps and there was no patient impact.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with it.The investigation is completed based on the sample evaluation documented below.The returned instrument was received in its outer blister covered with the tyvek foil showing the lot information.The inner blister, which ensures that the product is kept safe from damage during the shipment, was not used.The instrument shows macroscopic sign of damage, especially the metal tube is significant bent, one of the forceps arms as well and the other one is broken off.The product exhibits no surgery residues.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection confirmed the macroscopically noticeable damage.The level of damage as well as the missing inner blister suggest that the deformation of the forceps arms was caused during the shipping process from the complainant to the investigation site.However, the point in time when the described damage occurred can no longer be determined conclusively nor can the situation that led to it be reconstructed.The customer¿s complaint is confirmed, but a root cause for the reported issue cannot be determined.It cannot be determined how or where the damage to the sample occurred.Therefore, the root cause for the customer's reported event could not be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21734799
Report Number3003398873-2025-00248
Device Sequence Number11764139
Product Code HNR
UDI-Device Identifier07612717070622
UDI-Public(01)07612717070622(17)260930(11)231012(10)168PVN
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number705.44P
Device Lot Number168PVN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown